Alert archive / North Dakota / Special Weather Statements in 2021
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Aug 7, 2021, 6:42 PM CDT for Dickey County, North Dakota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 6:42 PM CDT (23:42 UTC)
- Expired
- Aug 7, 2021, 7:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Bismarck, ND
- Hail
- 0.88 in
- Wind
- 40
County Dickey County, ND
The radar
The Aberdeen radar (KABR), 63 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
423
WWUS83 KBIS 072342
SPSBIS
Special Weather Statement
National Weather Service Bismarck ND
642 PM CDT Sat Aug 7 2021
NDZ051-080015-
Dickey ND-
642 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of south central Dickey
County through 715 PM CDT...
At 641 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elm Lake, or 8 miles southwest of Ellendale, moving northeast at 20
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ellendale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4609 9857 4594 9840 4594 9873
TIME...MOT...LOC 2341Z 236DEG 18KT 4591 9864
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
GALEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:23 PM CDT, 19 minutes earlier.
Area forecast discussion, Aug 7, 6:23 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 623 PM CDT Sat Aug 7 2021 .UPDATE... Issued at 623 PM CDT Sat Aug 7 2021 New convection has initiated on the eastern and northern arcs of ascent downstream of the long-lived, slow-moving MCV centered in far south central ND as of 2315 UTC. The convective environment is characterized by moderate instability with MLCAPE of 1500-2500 J/kg, but poor midlevel lapse rates around 6 C/km and effective- layer shear on the order of 20 kt per recent VWP hodographs and RAP-based objective analyses suggests the severe-storm risk will continue to be minimized. This scenario was already well-handled in the current forecast, with precipitation chances highlighted along and east of the MCV through the evening, mainly along and south of I-94 and along and east of ND Highway 6. Thus, while we did refresh forecast fields through Sunday using the most recent NBM cycles, little overall change was needed with this update. && .SHORT TERM...(This evening through Sunday) Issued at 202 PM CDT Sat Aug 7 2021 An MCV continues churning very slowly along the ND/SD border near the Missouri River. Not a lot of thunder remains with the system as of now, although CAMs are fairly consistent in the idea that it will redevelop as it moves further east this afternoon and the environment becomes more unstable. Even with a bit more unstable environment, more favorable wind shear is progged to remain further south and east of this system. Thus, while strong thunderstorms are possible and a storm or two could pulse to severe levels near or over the James River Valley, severe weather is generally not expected this afternoon. Cloud cover continues to clear out behind this system with smoke still blocking out the blue of the sky over most of the area. Conditions dry out for the day Sunday with hot temperatures returning and highs reaching the low to mid 90s for most of the forecast area. .LONG TERM...(Sunday night through Saturday) Issued at 202 PM CDT Sat Aug 7 2021 Another trough begins to enter the area Sunday night with the best precipitation chances during the day Monday, especially for the northern third of North Dakota. By Tuesday afternoon, any remaining remnants of the system will likely have moved out of the area and the remainder of the extended period looks dry. High temperatures on Monday range from the mid 70s in the northwest to the low 90s in the southeast. Otherwise, high temperatures look seasonable for this time of the year as northwest flow persists over the region Tuesday through the remainder of the workweek. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 623 PM CDT Sat Aug 7 2021 VFR conditions will generally prevail through the 00 UTC TAF cycle. However, localized MVFR to IFR conditions in showers and thunderstorms are possible this evening in south central ND and the James River valley, mainly south of KBIS and KJMS to the ND and SD state line. Moreover, MVFR to IFR ceilings and visibility in stratus and potentially fog could develop in the same areas late tonight and early Sunday morning, and the probability for impacts at KJMS has increased into the 50-60% category, so we are including an MVFR ceiling at KJMS with the 00 UTC TAFs. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...CJS SHORT TERM...Telken LONG TERM...Telken AVIATION...CJS
Hazardous weather outlook, Aug 7, 2:18 PM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 218 PM CDT Sat Aug 7 2021 NDZ020-022-023-025-034>037-042-045>048-050-051-081930- Oliver-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman- Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- 218 PM CDT Sat Aug 7 2021 /118 PM MDT Sat Aug 7 2021/ This Hazardous Weather Outlook is for portions of south central North Dakota and southeast North Dakota. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms today, some with gusty winds and brief downpours of rain. Widespread severe weather is not expected at this time. However, a severe thunderstorm or two, mostly near the James River Valley this afternoon, is not out of the question. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Get those rain reports in to the National Weather Service so we can share your good news of the rain you got! NDZ001>005-009>013-017>019-021-031>033-040-041-043-044-081930- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-McLean-Golden Valley-Billings- Stark-Slope-Hettinger-Bowman-Adams- 218 PM CDT Sat Aug 7 2021 /118 PM MDT Sat Aug 7 2021/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Telken
In the hours before
Local storm report, Aug 7, 1:52 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
152 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM HEAVY RAIN 10 N MOTT 46.52N 102.33W
08/07/2021 M2.50 INCH HETTINGER ND PUBLIC
STORM TOTAL. RELAYED VIA SOCIAL MEDIA.
&&
ZHLocal storm report, Aug 7, 2:15 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
215 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HEAVY RAIN 5 W SELFRIDGE 46.04N 101.03W
08/07/2021 M2.00 INCH SIOUX ND TRAINED SPOTTER
STORM TOTAL THUS FAR. STILL RAINING LIGHTLY
AT TIME OF REPORT.
&&
ZHLocal storm report, Aug 7, 2:18 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
218 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HEAVY RAIN 7 N BELFIELD 46.99N 103.20W
08/07/2021 M1.50 INCH BILLINGS ND PUBLIC
STORM TOTAL. RELAYED VIA SOCIAL MEDIA.
&&
ZHSpecial weather statement, Aug 7, 6:42 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Bismarck ND
642 PM CDT Sat Aug 7 2021
NDZ051-080015-
Dickey ND-
642 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of south central Dickey
County through 715 PM CDT...
At 641 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elm Lake, or 8 miles southwest of Ellendale, moving northeast at 20
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ellendale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4609 9857 4594 9840 4594 9873
TIME...MOT...LOC 2341Z 236DEG 18KT 4591 9864
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
GALEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:31 AM CDT | Special Weather Statement | BIS | Billings | 44 min |
| Aug 7, 5:23 AM CDT | Special Weather Statement | BIS | Stark | 52 min |
| Aug 7, 6:46 AM CDT | Special Weather Statement | BIS | Hettinger | 44 min |
| Aug 7, 8:55 AM CDT | Special Weather Statement | BIS | Adams | 35 min |
| Aug 7, 9:25 AM CDT | Special Weather Statement | BIS | Grant | 35 min |
| Aug 7, 2:53 PM CDT | Areal Flood Advisory | BIS | Grant, Morton, Sioux | 3 hr |
| Aug 7, 4:11 PM CDT | Flash Flood Warning | BIS | Sioux | 3 hr |
Nearby
Special Weather Statements in North Dakota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.